Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/6630
Title: A study of coupled flexural-longitudinal wave motion in a periodic dual-beam structure with transverse connection
Authors: Yun, Y
Mak, CM 
Keywords: Acoustic wave transmission
Architectural acoustics
Equations of motion
Light transmission
Transfer matrix method
Wave equations
Waveguides
Issue Date: Jul-2009
Publisher: Acoustical Society of America
Source: Journal of the Acoustical Society of America, July 2009, v. 126, no. 1, p. 114–121 How to cite?
Journal: Journal of the Acoustical Society of America 
Abstract: A theoretical study of the multi-coupling flexural and longitudinal waves that propagate in a periodic dual-beam-type waveguide with structural connection branches is conducted. The analytical equations of the transfer matrix method are derived for the wave transmission with consideration given to the fully flexural and longitudinal motions that are tri-coupled at each connection. Based on this transfer matrix method, numerical calculation is performed to investigate the characteristic wave-types that propagate in a semi-infinite periodic structure. The complex wave-coupling phenomena in the periodically connected dual-beam waveguide are then analyzed numerically. Remarkably, it is found that three symmetric and three antisymmetric types of characteristic coupled waves propagate in a periodic structure. The numerical results show that the energy contribution of the coupled waves with respect to the source excitation depends on the forbidden band of the wave-types and on the energy ratios and combination of wave-types. This study promotes the fundamental understanding and prediction of coupled acoustic waves in multi-layered frame structures. The long-term significance is that it may lead to a more effective control method for structure-borne sound transmission in a multi-layered coupling structure.
URI: http://hdl.handle.net/10397/6630
ISSN: 0001-4966
DOI: 10.1121/1.3132706
Rights: Copyright 2009 Acoustical Society of America. This article may be downloaded for personal use only. Any other use requires prior permission of the author and the Acoustical Society of America.
The following article appeared in Yun, Y., & Mak, C. M. (2009). A study of coupled flexural-longitudinal wave motion in a periodic dual-beam structure with transverse connection. Journal of the Acoustical Society of America, 126(1), 114-121 and may be found at http://scitation.aip.org/content/asa/journal/jasa/126/1/10.1121/1.3132706.
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
Yun_Coupled_Flexural-longitudinal_Wave.pdf531.56 kBAdobe PDFView/Open
Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

14
Last Week
0
Last month
1
Citations as of Mar 21, 2017

WEB OF SCIENCETM
Citations

10
Last Week
0
Last month
0
Citations as of Mar 26, 2017

Page view(s)

97
Last Week
3
Last month
Checked on Mar 26, 2017

Download(s)

171
Checked on Mar 26, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.